Discussions that mention triamcinolone

Back Problems board


ADDED IN EDIT: Marge.....even tho, the shots have helped the PAIN...I'm NOW ADDING there MUST be something I am not being told by the Drs!! Just had a chat with my Sis and she also strongely advises against them...for the reasons Shawley pointed out.

I'm backing up and regrouping and seeing my PrimaryCG on this thing. SOMETHING'S all of sudden happening way toooooo FAST and none of it good!!
======================

Hi Marge! YES for me on the trigger-point shots. Everyone's symptoms mentioned here, like yours, echo mine, and the groin pain, too. The TP shots are the only thing that have given me true relief, but, I still take 10mgX4perday Oxy-CODONE***Plain*** and methocarbamol muscle relaxers since (and before) JAN/05 when I had my disectomy at L4-S1. I have to use the VA hospital and I must say, our PAIN CLINIC is now top notch...I feel very safe and trustful there and that really is important like trusting your surgeon is.

Our anesthesists (who are the only DRs who do this) use the STERIOD "Triamcinolone" (if you are not allergic to it, it has very few BAD side effects from their point of view...and, my research as well as other opinions by patients! ) This truly has helped ME and many other patients I talk to.

They are given about every 6-8 weeks. The steriod is injected right into the affected muscles causing the painful symptoms. I have been on them for over two years (before/after surg), and, they STILL work very well for me. BUT YOU MUST REST & TAKE IT EASY after the injections, Marge... that's very important, which of course, I had to find out the hard way!

My surgery was a total failure. They removed too much bone and the entire area has completely collapsed and created a lot of scarring. And, like you, I absolutely HATE having to take opiate drugs as they have caused me a lot of health problems on top of everything with the surgery. :( I truly hope that helps and comforts you thru your difficult days.
BUT, I am even more terrified of letting the VA do a fusion because of the way they have handled my case. It's unbelievable! Like, "oh gee, you're having problems...when we get around to it, maybe...you'll just have to suffer." Much like another member here has shared with us who was told there nothing left for him after his fusion but live with the pain.

I think ALL doctors should be forced to experience TRUE PAIN as a part of their training for at least 6 MTHS!...and, EDUCATE THEM a little!!

My heart is with every last one of us who come here for comfort and advice.

(I'm sorry for the long post!)